Itchy Rash from Sustiva and Truvada - Sustiva and Epzicom
Jan 29, 2005
I was on Sustiva-Viread-Emtriva for 4 months and was doing great. Then replaced the last two with Truvada and at the same time developed an itchy rash on my torso and arms. After three months I couldn't stand it anymore and the Doc replaced Truvada with Epzicom, retaining Sustiva. It's been two months and I am still itching, but I don't want to change regimen again. Is it possible that I should have switched Sustiva instead of Truvada? Is there a chance that the itching will go away with time? I'm just hoping and waiting. Anything else I can do to stop the itching? Other symptoms are random serum-filled blisters every now and then, and occasional ugly/inflamed pimples like I have never seen before.
Response from Dr. Henry
In situations like yours I often get help from a dermatologist to make sure that I am not missing some other skin condition other than a drug reaction (also to get help with treating the symptoms). Sustiva may be more likely to cause a rash than the components of either Truvada or Epzicom but the timing seems somewhat unusual for a Sustiva rash (OK early then reash after 4 months). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- What Happens When Bacterial Vaginosis Goes Untreated?
- What Happens If Genital Herpes Goes Untreated?
- What Are The Chances Of Getting Herpes Through Unprotected Sex?
- Syphilis Chancre Topical Cream
- Syphilis Antibiotics
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.